Journal of Cutaneous and Aesthetic Surgery
Print this page
Email this page
Small font size
Default font size
Increase font size
Home About us Current issue Archives Instructions Submission Subscribe Editorial Board Partners Contact e-Alerts Login 
CASE REPORT
Year : 2009  |  Volume : 2  |  Issue : 2  |  Page : 92-95

Nicolau syndrome: An iatrogenic cutaneous necrosis


Department of Dermatology, Adichunchanagiri Institute of Medical Sciences, BG Nagar, Karnataka, India

Correspondence Address:
K C Nischal
Department of Dermatology, Adichunchanagiri Institute of Medical Sciences, BG Nagar, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-2077.58523

Rights and Permissions

Nicolau syndrome is an uncommon complication of intramuscular injection leading to variable degrees of necrosis of skin and the underlying tissues. We report here two cases of this syndrome. Our first case was a 25 year-old male who developed intense pain and purplish discoloration of the skin in the right hip after intramuscular diclofenac injection. The second case was a 60 year-old male who developed intense pain and discoloration of skin, not only at the injection site, but also on the left scapular area and left elbow after receiving chlorpheniramine maleate injection intramuscularly. These cases highlight the need for awareness about this condition and the need to exercise utmost care during the administration of any parenteral injections by dermatologists.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4461    
    Printed178    
    Emailed0    
    PDF Downloaded401    
    Comments [Add]    
    Cited by others 2    

Recommend this journal